Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Higher type adjunction inequalities for Donaldson invariants


Author: Vicente Muñoz
Journal: Trans. Amer. Math. Soc. 353 (2001), 2635-2654
MSC (2000): Primary 57R57; Secondary 57R58
Published electronically: March 15, 2001
MathSciNet review: 1828464
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract:

We prove new adjunction inequalities for embedded surfaces in four-manifolds with non-negative self-intersection number using the Donaldson invariants. These formulas are completely analogous to the ones obtained by Ozsváth and Szabó using the Seiberg-Witten invariants. To prove these relations, we give a fairly explicit description of the structure of the Fukaya-Floer homology of a surface times a circle. As an aside, we also relate the Floer homology of a surface times a circle with the cohomology of some symmetric products of the surface.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 57R57, 57R58

Retrieve articles in all journals with MSC (2000): 57R57, 57R58


Additional Information

Vicente Muñoz
Affiliation: Departamento de Álgebra, Geometría y Topología, Facultad de Ciencias, Universidad de Málaga, 29071 Málaga, Spain
Address at time of publication: Departamento de Matemáticas, Facultad de Ciencias, Universidad Autónoma de Madrid, 28049 Madrid, Spain
Email: vicente.munoz@uam.es

DOI: http://dx.doi.org/10.1090/S0002-9947-01-02793-3
PII: S 0002-9947(01)02793-3
Keywords: 4-manifolds, adjunction inequalities, Donaldson invariants, Fukaya-Floer homology
Received by editor(s): February 23, 1999
Published electronically: March 15, 2001
Additional Notes: Partially supported by DGES through Spanish Research Project PB97-1095
Article copyright: © Copyright 2001 American Mathematical Society